Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


off my statins! Worried about stroke/heartattack!!
May 13, 2009

I was having bad pains in my back (flank pain i think). I thought it was my kidneys but they tested normal. My new doctor took me off Crestor 10mg and in a week my back pain was gone. My current tryglicerides are 5.5 and total cholestoral is 7.8. Now that I have no statin I feel like my arteries are going to clog up quickly and result in stroke or heart attack! I am scared...my poz friend died of a heart attack at 36...he had 2 blockages!! My doc wants me to wait until june 30th to have bloodwork and see him mid July!(apparently he wants all the crestor out of my systen to get a "true" reading!!!) Am I at a higher risk for stroke or what? My vl is undetectable and my cd4 is 1000 (has been for 10 years. I am on Reyataz, norvir, Ziagen and sustivia. I have been diagnosed for 16 years and have followed the doc's orders until now... one vice is i smoke about a pack a day....don't know how to stop (this is increasing my stress level...any suggestions on this matter?

thanks!

JB on the Rock...

Response from Dr. Young

Hello JB and thanks for your post.

Sounds like you have muscle soreness or injury caused by your Crestor (a "statin")-- not an uncommon side effect of treatment.

While it's not unreasonable to be aware of your heart risks, just because your friend had heart issues won't mean that you will.

In the short term, there's really no risk for your heart, and real issues of side effects or toxicity from the statin. So, in the balance of things, it makes sense to let your body recover from the statin and then deal with medications for cholesterol.

You raise a very relevant point, which is that there are multiple modifiable risk factors related to heart disease- diet, exercise, cholesterol and- as you point out- smoking. We've had really excellent responses to using Chantix (Champix) to help our patients quit smoking. I'd suggest discussing this option with your doctor.

Best of health, BY



Previous
lipo or wasting ( what is the difference)
Next
Donating Unused HIV Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement